Alert archive / Iowa / Flash Flood Watches in 2007

Flash Flood Watch 13, NWS Des Moines, IA

October 14, 200735 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Oct 14, 2007, 3:35 PM CDT for 35 counties in Iowa. It took effect at Oct 14, 2007, 4:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2007, 3:35 PM CDT (20:35 UTC)
In effect from
Oct 14, 2007, 4:00 PM CDT
Expired
Oct 15, 2007, 3:48 AM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 35 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Madison County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDMX 142035
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT SUN OCT 14 2007

...HEAVY RAINFALL EXPECTED ACROSS PORTIONS OF IOWA TONIGHT...

.LOW PRESSURE CURRENTLY ACROSS CENTRAL KANSAS WILL LIFT NORTHEAST
INTO WEST CENTRAL IOWA TONIGHT AND INTO MONDAY. AS THIS OCCURS...A
WARM FRONTAL BOUNDARY WILL REMAIN STALLED OVER CENTRAL IOWA.
NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS ARE FORECAST ALONG
AND NORTH OF THE FRONTAL BOUNDARY TONIGHT AND MONDAY. THE BOUNDARY
INTERACTING WITH UNSEASONABLY HIGH AVAILABLE MOISTURE WILL BRING THE
POTENTIAL FOR VERY HEAVY RAINFALL.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-081-
092-150445-
/O.NEW.KDMX.FF.A.0013.071014T2100Z-071015T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...CORNING...BEDFORD
335 PM CDT SUN OCT 14 2007

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL 
  IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...
  DALLAS...HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN 
  NORTH CENTRAL IOWA...CERRO GORDO...FRANKLIN...HANCOCK...
  HUMBOLDT...KOSSUTH...WINNEBAGO...WORTH AND WRIGHT. IN 
  NORTHWEST IOWA...EMMET...PALO ALTO AND POCAHONTAS. IN 
  SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST 
  CENTRAL IOWA...AUDUBON...CALHOUN...CARROLL...CRAWFORD...
  GREENE...GUTHRIE AND SAC.

* THROUGH MONDAY AFTERNOON

* NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
  AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY.
  RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH
  LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES
  WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT
  PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING. IN
  ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING NEAR
  BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF THESE
  STREAMS OUT OF THEIR BANKS.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

IAZ072-073-082-083-093-094-150445-
/O.NEW.KDMX.FF.A.0013.071015T0600Z-071015T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON...
OSCEOLA...MOUNT AYR...LEON
335 PM CDT SUN OCT 14 2007

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL IOWA...
  INCLUDING THE FOLLOWING AREAS...CLARKE...DECATUR...MADISON...
  RINGGOLD...UNION AND WARREN.

* FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON

* NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
  AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY.
  RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH
  LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES
  WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT
  PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING. IN
  ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING NEAR
  BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF THESE
  STREAMS OUT OF THEIR BANKS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

DONAVON
2 follow-up statements
000 
WGUS63 KDMX 150145
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CDT SUN OCT 14 2007

...HEAVY RAINFALL EXPECTED ACROSS PORTIONS OF IOWA TONIGHT...

.LOW PRESSURE OVER NORTH EAST KANSAS WILL LIFT INTO SOUTHWEST IOWA BY
MONDAY MORNING. AS THIS OCCURS...A FRONTAL BOUNDARY WILL STALL
OVER CENTRAL IOWA. NUMEROUS ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE FORECAST ALONG AND NORTH OF THE FRONTAL BOUNDARY THROUGH
MONDAY. THE BOUNDARY INTERACTING WITH UNSEASONABLY HIGH MOISTURE
WILL BRING THE POTENTIAL FOR VERY HEAVY RAINFALL AND FLOODING.

IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-081-
092-150945-
/O.CON.KDMX.FF.A.0013.000000T0000Z-071015T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...CORNING...BEDFORD
845 PM CDT SUN OCT 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHWEST 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...
  HAMILTON...HARDIN...POLK...STORY AND WEBSTER. IN NORTH CENTRAL 
  IOWA...CERRO GORDO...FRANKLIN...HANCOCK...HUMBOLDT...KOSSUTH...
  WINNEBAGO...WORTH AND WRIGHT. IN NORTHWEST IOWA...EMMET...PALO 
  ALTO AND POCAHONTAS. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS 
  AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN...
  CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC.

* THROUGH MONDAY AFTERNOON

* NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
  AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY.
  RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH
  LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES
  WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT
  PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING AS
  WELL. IN ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING
  NEAR BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF
  THESE STREAMS OUT OF THEIR BANKS.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

IAZ072-073-082-083-093-094-150945-
/O.CON.KDMX.FF.A.0013.071015T0600Z-071015T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON...
OSCEOLA...MOUNT AYR...LEON
845 PM CDT SUN OCT 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT MONDAY
THROUGH MONDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...CLARKE...DECATUR...MADISON...RINGGOLD...UNION AND 
  WARREN.

* FROM 1 AM CDT MONDAY THROUGH MONDAY AFTERNOON

* NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE
  AREA TONIGHT AND MONDAY WITH AREAS OF HEAVY RAINFALL LIKELY.
  RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE WITH
  LOCALIZED AREAS EXCEEDING THREE INCHES. EFFICIENT RAINFALL RATES
  WITHIN THESE STORMS COULD PRODUCE HEAVY RAINFALL IN A SHORT
  PERIOD OF TIME...LEADING TO THE POTENTIAL FOR FLASH FLOODING. IN
  ADDITION...MANY AREA RIVERS AND STREAMS ARE RUNNING NEAR
  BANKFULL. HEAVY RAINFALL OVER THE REGION WILL PUSH MANY OF THESE
  STREAMS OUT OF THEIR BANKS.


A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

REV
000 
WGUS63 KDMX 150848
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
348 AM CDT MON OCT 15 2007

...HEAVY RAINFALL THREAT HAS DIMINISHED ACROSS THE AREA...


IAZ004>007-015>017-023>026-033>037-044>048-057>060-070-071-081-
092-151000-
/O.CAN.KDMX.FF.A.0013.000000T0000Z-071015T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-
POLK-CASS-ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY...
FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL...
JEFFERSON...BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...ATLANTIC...GREENFIELD...CORNING...BEDFORD
348 AM CDT MON OCT 15 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH
CENTRAL IOWA...NORTHWEST IOWA...SOUTHWEST IOWA AND WEST CENTRAL
IOWA HAS BEEN CANCELLED. ALTHOUGH THE POTENTIAL FOR ADDITIONAL
RAINFALL EXISTS TODAY INTO TONIGHT...THE THREAT FOR HEAVY RAINFALL
LEADING TO FLASH FLOODING HAS DIMINISHED. THEREFORE THE FLASH
FLOOD WATCH HAS BEEN CANCELLED. 

$$

IAZ072-073-082-083-093-094-151000-
/O.CAN.KDMX.FF.A.0013.000000T0000Z-071015T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON-WARREN-UNION-CLARKE-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...WINTERSET...INDIANOLA...CRESTON...
OSCEOLA...MOUNT AYR...LEON
348 AM CDT MON OCT 15 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL IOWA HAS
BEEN CANCELLED. ALTHOUGH THE POTENTIAL FOR ADDITIONAL RAINFALL
EXISTS TODAY INTO TONIGHT...THE THREAT FOR HEAVY RAINFALL LEADING
TO ADDITIONAL FLASH FLOODING CONCERNS HAS DIMINISHED. THEREFORE
THE FLASH FLOOD WATCH HAS BEEN CANCELLED. 

$$

ALBRECHT

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Oct 14, 3:20 PM CDT, 15 minutes earlier.

Area forecast discussion, Oct 14, 3:20 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR WATCH PLACEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CDT SUN OCT 14 2007

.SYNOPSIS...
LONG WAVE TROF ACRS THE ROCKIES PROVIDING DEEP SOUTHERLY FLOW INTO
THE MIDWEST.  ASSOCIATED SFC SYSTEM WITH LOW IN KANSAS AND WARM
FRONT EXTENDING NORTHEAST INTO IOWA AS AMPLE MOISTURE STREAMS
NORTHWARD.  PWATS HAVE INCREASED TO BETWEEN 1.25 AND 1.50 INCHES
WHICH IS WELL OVER 200 PERCENT OF NORMAL.  STAGE IS BEING SET FOR
SIGNIFICANT RAINFALL ACRS PORTIONS OF THE CWA THIS EVENING THROUGH
SUNDAY AS THE UPPER TROF PULLS INTO THE PLAINS.

&&

.DISCUSSION...
UPPER LOW WL BEGIN ITS SLOW PROGRESSION INTO THE PLAINS TONIGHT WITH
SFC LOW LIFTING FROM KANSAS INTO WESTERN IA BY MORNING.  STRONG
MOISTURE TRANSPORT AHEAD OF THE LOW WL IMPINGE UPON THE BOUNDARY AND
COMBINED WITH GOOD SYNOPTIC FORCING...WL LEAD TO WIDESPREAD SHOWER
AND THUNDERSTORMS ACTIVITY.  THIS PCPN WL INITIALLY BE ACRS PORTIONS
OF WESTERN AND NORTHERN IA ALONG AND GENERALLY NORTHWEST OF THE SFC
BOUNDARY.  LOCATION OF MAIN BAND OF PCPN NORTH OF FRONT WL MOVE
LITTLE DURING THE OVERNIGHT AS SFC BOUNDARY PROGRESSES VERY LITTLE.
EXPECT TRAINING SHRA/TSRA IN THOSE LOCATIONS AND WITH HIGH
PWATS...EXPECT FLASH FLOODING TO BE PROBLEMATIC.  ADDITIONAL
HYDROLOGIC INFORMATION CAN BE FOUND IN THE DISCUSSION BELOW.  A MORE
PROGRESSIVE BAND OF SHRA/TSRA IS EXPECTED ALONG THE SFC TROF AXIS
MOVING ACRS CNTRL AND SOUTHERN IA AFTER MIDNIGHT INTO MONDAY
MORNING.  INSTABILITY IS EXPECTED TO REMAIN IN CHECK FOR THE MOST
PART...HOWEVER SUFFICIENT UPDRAFTS TO PRODUCE MARGINALLY SEVERE HAIL
WL BE POSSIBLE.

SFC LOW WL DRIFT NORTHWARD ACRS WESTERN IA ON MONDAY WITH FORCING
LIFTING GRADUALLY NORTHWARD INTO MINNESOTA AND WISCONSIN THROUGH THE
DAY.  POPS WL DECREASE FROM SOUTH TO NORTH THROUGH THE DAY IN
RESPONSE TO WEAKENING LIFT. WRAP AROUND WL CONTINUE INTO MONDAY
NIGHT AND TUESDAY...PRIMARILY INTO THE NORTHEAST HALF OF THE CWA AND
HAVE CONTINUED HIGHEST POPS IN THOSE AREAS.

THIS SYSTEM WL FINALLY PULL EAST OF THE AREA IN TIME TO BE REPLACED
BY THE NEXT IN A SERIES OF SYSTEMS IN STRONG ONSHORE PAC JET.  WAA
AND STRONG THETA-E ADVECTION WL TAKE OVER BY WEDNESDAY AFTERNOON AND
NIGHT.  EXPECT THUNDERSTORMS TO DEVELOP BY LATE WEDNESDAY AND
PROGRESS ACRS THE STATE WEDNESDAY NIGHT AS SFC SYSTEM DEEPENS.
ANOTHER ROUND OF MODERATE TO HEAVY RAIN MAY ALSO OCCUR BUT THIS
SYSTEM IS EXPECTED TO REMAIN MORE PROGRESSIVE.  DIFFERENCES ARE
APPARENT FROM THURSDAY INTO NEXT WEEKEND WITH THE MODELS...BUT IT
DOES APPEAR THAT MOST SOLUTIONS ARE DRY BY SATURDAY AND HAVE KEPT
THE FORECAST DRY FROM THAT POINT ON.  TEMPS WL BE MORE SEASONAL WITH
STRONG WESTERLIES CONTINUING ACRS THE CONUS.

&&

.HYDROLOGY...
STAGE SET FOR SIGNIFICANT RAINFALL WITH STRONG LIFT/AMPLE MOISTURE
AND NEARLY STATIONARY BOUNDARY ACRS THE CWA.  HAVE SEEN MODERATE TO
HEAVY RAINS THE PAST TWO NIGHTS PRIME THE GROUND WITH AMOUNTS FROM
THREE QUARTERS UP TO NEARLY 3 INCHES IN SOME LOCATIONS.  WL BE
ISSUING FLASH FLOOD WATCH FOR MUCH OF THE CWA ALONG AND WEST OF
INTERSTATE 35 FOR TONIGHT INTO MONDAY WHERE GENERAL AMOUNTS OF 1 TO
3 INCHES ARE EXPECTED WITH LOCALIZED AMOUNTS FROM 4 TO 5 INCHES.
GIVEN THE HIGH RIVER FLOW RECENTLY...EXTENDED RIVER FLOODING WILL
ALSO LIKELY BE A PROBLEM AND WL MENTION IN THE FFA.

&&

.AVIATION...14/18Z
PRIMARY CONCERNS REMAIN APPROACHING LOW PRESSURE SYSTEM AND THE LOW
CEILINGS AND REDUCED VISIBILITIES ASSOCIATED WITH THE SYSTEM. THE
PRIMARY FOCUS OF THE SYSTEM THROUGH 18Z MONDAY WILL BE OVER FOD AND
MCW AS A DRY SLOT WORKS NORTH INTO THE SOUTHEASTERN TERMINALS
INCLUDING DSM/OTM AND POSSIBLE ALO. IFR AND AREAS OF LIFR CONDITIONS
EXPECTED OVER NORTH CENTRAL AND NORTHWEST IOWA THROUGH MUCH OF THE
PERIOD. IN ADDITION SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER
THIS AREA THIS EVENING AND PERSIST THROUGH THE PERIOD. ONCE THE
CURRENT ACTIVITY PASSES NORTH OF DSM...DSM AND OTM WILL HAVE A
PROLONGED BREAK WITH CONDITIONS BECOMING MVFR AND SOME VFR THROUGH
09Z AT WHICH TIME CONDITIONS WILL DETERIORATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALONG AND WEST
OF INTERSTATE 35 TONIGHT INTO MONDAY. IAZ004>007-015>017-023>026-
033>037-044>048-057>060-070>073-081>083-092>094.

&&

SHORT TERM/AVIATION...DONOVAN
LONG TERM...COGIL
Hazardous weather outlook, Oct 14, 5:23 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
523 AM CDT SUN OCT 14 2007

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-151100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
523 AM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THE NIGHTTIME HOURS. SOME OF THE SHOWERS AND STORMS MAY PRODUCE
MODERATE TO LOCALLY HEAVY RAINS. RAINFALL AMOUNTS FROM ONE TO
THREE INCHES ARE POSSIBLE BY DAYBREAK MONDAY OVER THE NORTHWEST
HALF OF THE STATE WHICH MAY PRODUCE PONDING WATER ON ROADS AND
RISES IN SMALL STREAMS AND CREEKS.

ALTHOUGH HEAVY RAIN IS THE MORE PREDOMINATE THREAT...A FEW STORMS
MAY ALSO PRODUCE UP TO PENNY SIZED HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO MONDAY BEFORE
DIMINISHING BY TUESDAY. THE POTENTIAL FOR MODERATE TO LOCALLY
HEAVY RAINS WILL CONTINUE WITH STORM TOTAL RAINFALL AMOUNTS
ANYWHERE FROM TWO TO FOUR INCHES POSSIBLE OVER THE NORTHWEST THIRD OF
THE STATE BY. IF RAINFALLS OF THIS MAGNITUDE MATERIALIZE...MINOR
FLOODING MAY OCCUR ALONG PORTIONS OF THE UPPER DES MOINES RIVER
BASIN NEAR ALGONA...HUMBOLDT AND STRATFORD. PONDING WATER AND
RISES IN SMALLER STREAMS MAY ALSO OCCUR.

ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE STORMS
COULD PRODUCE UP TO DIME SIZED HAIL.

ADDITIONAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE
WEDNESDAY AND WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER
APPEARS TO BE MINIMAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...HOWEVER REPORTS OF
HEAVY RAINFALL AND FLOODING ARE ALWAYS APPRECIATED AND ENCOURAGED.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:43 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor47 min
Oct 14, 2:05 PM CDTRiver Flood WarningDMXMadison, Warren20 hr
Oct 14, 6:56 PM CDTFlash Flood WarningDMXCass6 hr

Nearby

Flash Flood Watches in Iowa, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.